Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 62, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 30, 2007, 2:30 PM MDT for Weld County, Colorado. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2007, 2:30 PM MDT (20:30 UTC)
- Expired
- May 30, 2007, 3:03 PM MDT
- In force
- 33 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Weld County, CO
The radar
The Cheyenne radar (KCYS), 77 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 302031 SVRBOU COC123-302115- /O.NEW.KBOU.SV.W.0062.070530T2030Z-070530T2115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 230 PM MDT WED MAY 30 2007 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL WELD COUNTY IN NORTHEAST COLORADO * UNTIL 315 PM MDT * AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 3 MILES WEST OF SEVERANCE...OR ABOUT 8 MILES WEST OF GREELEY...MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINDSOR... SEVERANCE...LUCERNE...LA SALLE...KERSEY...GILL...GALETON...EVANS... EATON...BARNESVILLE AND GREELEY. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 4063 10494 4040 10495 4015 10445 4050 10445 $$
2 follow-up statements
000 WWUS55 KBOU 302044 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 243 PM MDT WED MAY 30 2007 COC123-302115- /O.CON.KBOU.SV.W.0062.000000T0000Z-070530T2115Z/ WELD CO- 243 PM MDT WED MAY 30 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT FOR CENTRAL WELD COUNTY... AT 243 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 3 MILES NORTHWEST OF GREELEY...MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL PRODUCE HAIL UP TO A PENNY IN DIAMETER IN THE CITY OF GREELEY BETWEEN 245 PM AND 3 PM. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINDSOR...SEVERANCE...LUCERNE...LA SALLE...KERSEY...GILL...GALETON... EVANS...EATON...BARNESVILLE AND GREELEY. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4063 10494 4040 10495 4015 10445 4050 10445 $$
000 WWUS55 KBOU 302103 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 302 PM MDT WED MAY 30 2007 COC123-302112- /O.CAN.KBOU.SV.W.0062.000000T0000Z-070530T2115Z/ WELD CO- 302 PM MDT WED MAY 30 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WELD COUNTY IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. LAT...LON 4063 10494 4040 10495 4015 10445 4050 10445 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:10 AM MDT, 11 hours 20 minutes earlier.
Area forecast discussion, May 30, 3:10 AM MDT, 11 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 310 AM MDT WED MAY 30 2007 .SHORT TERM...LARGE UPPER LEVEL TROF ENCOMPASSES MUCH OF THE ROCKY MTN REGION ATTM WITH ONE IMPULSE NOW ROTATING AROUND SRN PTN OF THE TROF ACROSS NW CO. REGIONAL RADARS ARE SHOWING SOME ECHOES WITH THIS WAVE ACROSS NW CO AND SOUTH CENTRAL WY AND LIGHTNING AS WELL. THIS ENERGY WILL TRANSLATE ACROSS CWA THIS AM. NAM PICKS UP ON THIS AND SHOWS SOME QPF ACROSS THE AREA. WILL NEED TO ADD SOME LOW POPS OVER THE PLAINS FOR THIS MORNING. AHEAD OF THIS WAVE...SKIES HAVE MOMENTARLY CLEARED OUT NICELY ACROSS MUCH OF THE EASTERN PLAINS EXCEPT FOR THE FAR ERN EXTREMITIES. THIS HAS ALLOWED SOME PATCHY FOG TO DEVELOP WITH LOW T/TD SPREADS. DONT EXPECT FOG TO BECOME WIDESPREAD AS NEXT BATCH OF CLOUDS WILL BEGIN TO MOVE OVER THE AREA. ONCE THIS WAVE MOVES THRU THIS MORNING...MODELS SHOWING FAIRLY STRONG SUBSIDENCE. HOWEVER...FCST SOUNDINGS SHOW ATMOSPHERE BECOMING MODERATELY UNSTABLE WITH SFC BASED CAPES 500-1000J/KG OVER THE PLAINS THIS AFTN. GIVEN LOW FREEZING LVLS AND STRONG MID LVL FLOW AROUND 40KT CANT RULE OUT A FEW SEVERE STORMS WITH HAIL UP TO ONE INCH IN DIAMETER. EXPECT MAJORITY OF STORMS TO PRODUCE HVY RAIN AND SMALL HAIL. WILL ALSO RAISE POPS A BIT FOR THIS AFTN AS WELL. CONVECTION SHOULD DIMINISH THIS EVENING WITH LOSS OF HEATING. .LONG TERM...BY THURSDAY MID-LEVEL CYCLONE/TROUGH IS STILL WOBBLING OVER NEBRASKA AND THE DAKOTAS ACCORDING THE WRF AND GFS. MODELS ALSO SHOW A DEEP SFC LOW IN N-CNTRL S DAKOTA AT 12Z/THU AND AN ATTACHED COLD FRONT EXTENDING SWWRD ACROSS NWRN NEBRASKA AND SRN WYOMING. NOT UNTIL SOMETIME THURSDAY AFTERNOON DO THE WRF AND GFS SHOW THIS FRONTAL BNDRY SLIDING SWRD THRU NERN COLORADO. BEFORE THIS BNDRY SLIPS SOUTH OF THE PALMER DIVIDE...SOMETIME BETWEEN 21Z/THU- 00Z/FRI...MODEL WIND FIELDS INDICATE SEVERAL HOURS OF LOW-LEVEL E-NELY FLOW ON THE PLAINS. GFS CONTINUES THIS MODEST UPSLOPE FLOW THRU 03Z/FRI...WHEREAS THE WRF TRANSITIONS TO DRIER W-NWLY/DOWNSLOPE FLOW NOT LONG AFTER FROPA. REGARDLESS OF WHAT POST-FRONTAL WIND PATTERN SETS UP...MOISTURE FIELDS INDICATE A GRADUAL DECREASE IN HUMIDITY AND PRECIPITABLE WATER VALUES ON THURSDAY. FURTHERMORE QG OMEGA FIELDS INDICATE WEAK LOW/MID-LEVEL UPWARD MOTION OVER THE CWFA PRIOR TO FRONTAL PASSAGE...THEN A REVERSE TO SOMEWHAT STRONGER DOWNWARD MOTION EVEN AS POST-FRONTAL UPSLOPE FLOW KICKS IN. RIGHT NOW IT APPEARS THE BEST CHANCE FOR ANY CONVECTION/T-STORMS WILL BE LATE MORNING THRU MID-AFTERNOON IN THE HIGH COUNTRY AND OVER THE FAR EASTERN COUNTIES. AT SEVERAL POINTS ON THE PLAINS 18Z/THU CAPE VALUES ABV THE LFC DERIVED FROM WRF SOUNDINGS IN THE 800-1400 J/KG RANGE. HOWEVER I FOUND LOWER CAPE VALUES ON GFS SOUNDINGS...BUT STORM RELATIVE HELICITY VALUES WERE SIGNIFICANTLY HIGHER. THEREFORE WOULD NOT RULE OUT AN ISOLATED SEVERE T-STORM WITH FROPA BUT ANY MORE THAN THAT ODDS NOT ALL THAT GREAT. WILL HOLD ONTO THE LOW POPS AND THE SLIGHT CHANCE FOR T-STORMS...BUT WILL PRETTY MUCH END T-STORM ACTVTY AROUND 00Z/FRI EXCEPT IN THE SERN CORNER OF THE CWFA WHERE MOIST AND UNSTABLE SELY LOW-LEVEL FLOW WILL CONTINUE DURING THE EVENING. SFC TEMPERATURES ON THURSDAY LOOK ABOUT 4-5C WARMER THAN THOSE ON WEDNESDAY...THOUGH STILL BELOW AVERAGE FOR THE DATE. AS THE MID/UPR LEVEL LOW WOBBLES WWRD OVERNIGHT MODELS SHOW A WEAK FRONTAL BNDRY SURGING INTO NERN COLORADO SOMETIME AFT 06Z/FRI. CROSS-SECTIONS AND SOUNDINGS...PARTICULARLY THOSE OFF THE GFS SHOW A MODEST JUMP IN BNDRY LAYER HUMIDITY VALUES POSSIBLY RESULTING IN AREAS OF LOW CIGS AND FOG DURING THE ERLY MORNING HOURS. WHILE THIS OCCURS MODERATELY STRONG DOWNWARD MOTION AT MID-LEVELS PASSES OVER THE CWFA. SO NO PCPN OVERNIGHT WITH THE SURGE. BELIEVE IT OR NOT BY FRIDAY MORNING MODELS STILL SHOW THIS SAME UPR CYCLONE/TROUGH IN ABOUT THE SAME PLACE...BUT DURING THE DAY THEY BEGIN TO MOVE EAST AS THE LARGE SCALE LOG JAM BREAKS DOWN OVER THE CONUS. FLOW ALOFT BECOMES NWLY OVR COLORADO AND TEMPERATURES BEGIN TO WARM AND HEIGHTS RISE AS THE UPR LVL RIDGE BUILDING OVER THE GREAT BASIN MAKES A SLIGHT EASTWARD SHIFT. SFC TEMPERATURES ON FRIDAY EAST OF THE MTNS PROBABLY NOT MUCH WARMER THAN THE DAY BEFORE...BUT MTN AND HIGH VALLEY LOCALS WILL SEE A NOTICEABLE WARM-UP WITH THIS SHIFT IN THE PATTERN. WARMING AND DRYING CONTINUES ON SATURDAY...BUT WITH WEAK COLD AIR ADVECTION AT MID-LEVELS DUE TO AMPLIFICATION OF THE GREAT BASIN RIDGE MAY NOT SEE DAYTIME READINGS ON THE PLAINS TOO MUCH WARMER THAN THE DAY BEFORE. SUNDAY AND BEYOND...MADE NO CHANGES TO THIS PORTION OF THE FCST. && .AVIATION...CLEARING SKIES AND LIGHT DRAINAGE WNDS HAVE ALLOWED SOME PATCHG FOG TO DEVELOP OVER TERMINALS AND LOW LYING AREAS ATTM. VSBYS MAY GO DOWN TO MVFR CAT FOR A TIME BUT DONT EXPECT WIDESPREAD FOG EVENT AS NEXT WAVE APPROACHES FRONT RANGE AND CLDS AND MIXING SHOULD KEEP THINGS STIRRED UP. ISOLD SHOWERS WILL REDEVELOP AND PASS OVER LOCAL TERMINALS BTWN 12-16Z WITH MORE SHOWERS THIS AFTN. DESPITE SHOWERS...CIGS/VSBYS SHOULD REMAIN IN VFR CAT. WITH SHOWERS...EXPECT SOME ERRATIC WIND GUSTS WITH SPEEDS UP TO 40KT AND EVEN SOME SMALL HAIL WITH THE STRONGER STORMS. ACTIVITY WILL DIMINISH BY 03Z WITH NORMAL DRAINAGE WNDS TNT. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && ENTREKIN/BAKER
Hazardous weather outlook, May 30, 11:11 AM MDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1111 AM MDT WED MAY 30 2007 COZ030>051-311200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1111 AM MDT WED MAY 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS AND PLAINS AGAIN THIS AFTERNOON. BRIEF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS WILL ACCOMPANY THE STORMS. A FEW STORMS NEAR THE FOOTHILLS AND OVER THE I-25 CORRIDOR MAY BECOME SEVERE WITH HAIL UP TO ONE INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS THROUGH MOST OF THE PERIOD...ESPECIALLY OVER THE MOUNTAINS AND FOOTHILLS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DANKERS/KOOPMEINERS
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.